Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 195, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 16, 2008, 7:18 PM CDT for Andrews County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2008, 7:18 PM CDT (00:18 UTC)
- Expired
- Jun 16, 2008, 8:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 58 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:15 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 16, 3:15 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM CDT MON JUN 16 2008 .DISCUSSION... TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE UPCOMING FORECAST PERIOD AS A RIDGE OF HIGH PRESSURE ALOFT ALONG WITH A LOW-LEVEL THERMAL RIDGE CONTINUE ACROSS THE REGION. PRECIPITATION CHANCES WILL CONTINUE THROUGH AT LEAST THE MIDDLE OF THE WEEK...WITH THE FAVORED LOCATIONS ACROSS THE DAVIS MOUNTAINS REGION...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. FOR TODAY...AFTERNOON CONVECTION FIRST DEVELOPED ACROSS THE DAVIS MOUNTAINS IN AN ENVIRONMENT CHARACTERIZED BY STEEP LAPSE RATES...MEAGER CAPE AND POOR 0-6KM WIND SHEAR. THE MAIN CONCERN WITH THESE HIGH-BASED STORMS WILL BE GUSTY WINDS AND LIGHTNING STRIKES. ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP ACROSS THE UPPER TRANS PECOS...SOUTHEAST NEW MEXICO AND WESTERN PERMIAN BASIN. THIS ACTIVITY WILL DEVELOP PRIMARILY ALONG A SURFACE TROUGH OF LOW PRESSURE...WHERE LOW-LEVEL CONVERGENCE WILL BE MAXIMIZED. SIMILAR CONCERNS EXIST WITH THESE STORMS...ESPECIALLY GIVEN A PRONOUNCED INVERTED V ON FORECAST SOUNDINGS. CONDITIONS DO NOT APPEAR FAVORABLE AT THIS TIME FOR ANY LATE NIGHT/EARLY MORNING MCS ACTIVITY ACROSS OUR REGION TONIGHT. THE SHORT AND MEDIUM RANGE MODELS ARE NOW SHOWING A FAVORABLE SETUP FOR MCS ACTIVITY TO MAKE IT INTO THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS LATE TUESDAY NIGHT/WEDNESDAY MORNING AND AGAIN WEDNESDAY NIGHT/THURSDAY MORNING. THE PREVIOUS FORECAST ALREADY ACCOUNTS FOR THIS AND BASED ON THE LATEST MODEL DATA...WE HAVE OPTED TO INCREASE RAIN CHANCES FOR THE ABOVE MENTIONED REGIONS. BEYOND THURSDAY...CONFIDENCE IS NOT HIGH ENOUGH TO INCREASE RAIN CHANCES FOR ANY PARTICULAR AREA...BUT WE WILL CONTINUE TO MENTION A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE DAVIS MOUNTAINS AND MARFA PLATEAU REGIONS THROUGH THE REMAINDER OF THIS WEEK. WE PREFER TO GO WITH A DRY FORECAST INTO EARLY NEXT WEEK AS MEDIUM RANGE GUIDANCE SUGGESTS THE MID-LEVEL RIDGE WILL EXPAND ACROSS THE SOUTHERN U.S. PLAINS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 75 99 73 96 / 20 10 30 10 CARLSBAD NM 70 103 69 101 / 10 10 10 20 DRYDEN TX 74 100 75 99 / 10 10 10 10 FORT STOCKTON TX 75 102 75 100 / 10 10 10 20 GUADALUPE PASS TX 73 98 71 96 / 10 10 10 20 HOBBS NM 71 101 69 98 / 20 10 20 20 MARFA TX 63 97 63 94 / 10 20 10 20 MIDLAND INTL AIRPORT TX 74 100 72 98 / 20 10 20 10 ODESSA TX 75 101 73 99 / 20 10 20 10 WINK TX 76 107 76 105 / 20 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/06
Hazardous weather outlook, Jun 16, 2:27 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CDT MON JUN 16 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-171930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 227 PM CDT MON JUN 16 2008 /127 PM MDT MON JUN 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND EVENING. STRONG WINDS IN EXCESS OF 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY ANY STORM THAT DEVELOPS. LIGHTNING STRIKES WILL HAVE THE POTENTIAL TO START WILDFIRES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN AND NEAR THE DAVIS MOUNTAINS TUESDAY AFTERNOON. THE PRIMARY THREATS FROM ANY OF THESE STORMS WILL BE DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. BY TUESDAY NIGHT...SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHEAST NEW MEXICO PLAINS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL...IN ADDITION TO LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS CURRENTLY NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 16, 6:03 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 603 PM CDT MON JUN 16 2008 TXZ046-162330- DAWSON- 603 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN DAWSON COUNTY. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 3 MILES SOUTHEAST OF SAND ALONG HIGHWAY 180 AT 603 PM CDT...MOVING SOUTHEAST AT 7 MPH. THIS STORM WILL AFFECT HIGHWAY 349 AND FARM TO MARKET ROAD NEAR PATRICIA. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 16, 6:34 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 634 PM CDT MON JUN 16 2008 TXZ046-170000- DAWSON- 634 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL DAWSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF SAND ALONG HIGHWAY 180 AT 632 PM CDT...MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL IMPACT HIGHWAY 180 WEST OF LAMESA. GUSTY WINDS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 16, 6:44 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 644 PM CDT MON JUN 16 2008 TXZ045-170015- GAINES- 644 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWEST GAINES COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF SEMINOLE ALONG STATE HIGHWAY 214 AT 644 PM CDT...MOVING EAST AT 8 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 55 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 16, 6:46 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 646 PM CDT MON JUN 16 2008 TXZ045-050-170015- GAINES-ANDREWS- 646 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN ANDREWS AND SOUTH CENTRAL GAINES COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF FRANKEL CITY AT 646 PM CDT...MOVING EAST SOUTHEAST AT 20 MPH. WINDS GUSTING UP TO 55 MPH...PEA SIZED HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. STAY INDOORS UNTIL THE STORMS MOVE OUT OF YOUR AREA.
Special weather statement, Jun 16, 6:56 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 656 PM CDT MON JUN 16 2008 NMZ034-170030- SOUTHERN LEA COUNTY- 556 PM MDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF JAL ALONG STATE HIGHWAY 18 AT 556 PM MDT...MOVING EAST AT 9 MPH. THIS STORM WILL IMPACT STATE HIGHWAY 18. BRIEF GUSTY WINDS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 16, 7:06 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 706 PM CDT MON JUN 16 2008 TXZ050-051-170030- ANDREWS-MARTIN- 706 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN ANDREWS AND WEST CENTRAL MARTIN COUNTIES. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER NORTHEASTERN ANDREWS COUNTY AT 706 PM CDT...MOVING SOUTHEAST AT 9 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 55 MPH ARE POSSIBLE. DEADLY CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. SEEK SHELTER INDOORS IF YOU ARE IN THE PATH OF THIS STORM.
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.